Virginia, 2004Damaging Wind in Virginia, June 4, 2004
June 4, 2004 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 4, 2:11 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 4, 2:11 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM EDT FRI JUN 4 2004
.SHORT TERM....TONIGHT AND SATURDAY...UPPER LEVEL LOW IS EVER SO
SLOWLY MOVING EAST ACROSS EASTERN KY THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS HAVE REDEVELOPED AROUND THE UPPER LOW IN EASTERN KY
AND SPREAD SOUTHEAST INTO EXTREME NORTHERN TN AND SW VA AT MID
AFTERNOON. SOME POTENTIAL RURAL AND SMALL STREAM FLOODING MAY BE
POSSIBLE THROUGH THE AFTERNOON OVER SW VA BUT WITH LOSS OF HEATING
SHOWERS AND THUNDERSTORMS SHOULD DECREASE RAPIDLY. TEMPERATURES THIS
AFTERNOON RANGE FROM THE UPPER 60S TO THE LOWER 70S NORTH NEAR 80
SOUTH. DRY AIR HAS HELPED DROPPED DEWPOINTS INTO THE MID 50S TO NEAR
60. AT THE SURFACE A COLD FRONT LIES ACROSS THE SOUTHEAST WITH A LOW
PRESSURE AREA ACROSS THE PIEDMONT AND A WARM FRONT ALONG THE NC
COAST. HIGH PRESSURE WAS ACROSS THE GREAT LAKES AND EXTENDING ACROSS
THE MS VALLEY. UPPER LEVEL TROUGH WILL STAY OVER THE EAST AND COOL
HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA TONIGHT AND
SATURDAY. KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT NORTH
AND SLIGHT CHANCE CENTRAL AREAS AND THEN DRY SATURDAY WITH MOSTLY
SUNNY SKIES. THERE MAY BE SOME FOG ESPECIALLY OVER NE TN AND SW VA
TONIGHT AND EARLY SATURDAY DUE TO THE RAIN TODAY IF THERE IS ENOUGH
CLEARING BEORE MORNING. LOWS TONIGHT SHOULD BE IN THE 50S MOST
LOCATIONS WITH HIGHS SATURDAY MID 70S TO MID 80S.
.LONG TERM...ANOTHER FRONTAL SYSTEM MOVES INTO THE REGION SUNDAY
NIGHT INTO MONDAY BRINGING AN INCREASE IN CHANCE OF RAIN THAT
PERIOD. THE ASSOCIATED WARM FRONT WILL MOVE BACK NORTH MONDAY NIGHT
PUTTING THE SOUTHERN APPALACHIANS BACK IN THE WARM SECTOR FOR THE
REMAINDER OF THE FORECAST PERIOD. SCATTERED AFTERNOON AND EARLY
EVENING THUNDERSTORMS WILL BE THE ORDER OF BUSINESS THROUGH FRIDAY.
TEMPERATURES WILL HAVE A STEADY RISE THROUGH THE EXTENDED PERIOD
WITH HIGHS REACHING NEAR 90 TO THE SOUTH AND MID 80S NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 59 84 61 86 / 10 0 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 80 59 84 / 10 10 10 20
OAK RIDGE, TN 57 80 58 85 / 10 10 10 20
TRI CITIES AIRPORT, TN 55 76 55 81 / 30 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TD/HW
Hazardous weather outlook, Jun 4, 4:17 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 AM EDT FRI JUN 4 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-051000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
517 AM EDT (417 AM CDT) FRI JUN 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION
WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY INTO
TONIGHT...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. WITH THE
GROUND ALREADY WET IN MANY AREAS...FLOODING WILL BE POSSIBILITY...
ESPECIALLY ACROSS THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST
TENNESSEE AND EXTREME SOUTHWEST VIRGINIA.
.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
Thunderstorm Wind, Russell
- When
- June 4, 4:00 PM EST to 4:15 PM EST
- Where
- Russell County, Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.900, -82.083
Trees down southwest and northeast of Lebanon on Highway 71
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, June 4, 2004$1.0 million · 2 events
- Tornado in Florida, June 4, 2004$325,000 · F1 · 1 event
- Hail and Damaging Winds in Texas, June 4, 2004$370,000 · 1.75 in hail · 8 events
- Tornadoes and Flash Flood in North Carolina, June 4, 20041 injured · $76,000 · F1 · 7 events
- Hail and Damaging Wind in Texas, June 4, 2004$210,000 · 1 in hail · 5 events
- Flash Flood and Hail in Texas, June 4, 2004$140,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 4, 2004$59,000 · 1.75 in hail · 18 events
- Hail in Kansas, June 4 to 5, 2004$110,000 · 1.25 in hail · 2 events
- Flash Flood in Kentucky, June 4, 2004$100,000 · 1 event
- Hail and Damaging Wind in Florida, June 4, 2004$90,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Texas, June 4, 2004$10,000 · 1.75 in hail · 24 events
- Hail and Damaging Wind in Kansas, June 4, 20041.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404334.